Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 236, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 28, 2006, 9:12 PM EDT for Fairfield County, Newberry County, South Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2006, 9:12 PM EDT (01:12 UTC)
- Expired
- Jul 28, 2006, 10:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Fairfield County, SC, Newberry County, SC
The radar
The Columbia radar (KCAE), 56 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3365 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 290112
SVRCAE
SCC039-071-290200-
/O.NEW.KCAE.SV.W.0236.060729T0112Z-060729T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
912 PM EDT FRI JUL 28 2006
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA
NEWBERRY COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 1000 PM EDT
* AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 24
MILES WEST OF WINNSBORO...OR ABOUT 11 MILES NORTHEAST OF
NEWBERRY...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3447 8152 3438 8158 3420 8107 3445 8101
3449 8142
$$
AWPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:39 PM EDT, 7 hours 33 minutes earlier.
Area forecast discussion, Jul 28, 1:39 PM EDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 139 PM EDT FRI JUL 28 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... ISOLATED TO SCATTERED EVENING SHOWERS OR THUNDERSTORMS EXPECTED THIS EVENING. UPPER LEVEL BERMUDA RIDGE OVER THE STATE TODAY FORECAST TO WEAKEN SATURDAY INTO SUNDAY AS UPPER TROUGH PUSHES THROUGH. INCREASE IN CLOUD COVER ASSOCIATED WITH THIS SYSTEM WILL HELP TO COOL THINGS OFF SLIGHTLY SATURDAY AND SUNDAY. ONCE UPPER TROUGH MOVES THROUGH UPPER LEVEL HIGH PRESSURE WILL BEGIN TO BUILD BACK IN SUNDAY NIGHT. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SHOULD OCCUR THROUGH THIS WEEKEND. && .LONG TERM /MONDAY THROUGH FRIDAY/... UPPER LEVEL RIDGE WILL REMAIN OVER THE REGION INTO EARLY NEXT WEEK. HOWEVER...BY MIDWEEK THE GFS DEVELOPS AN UPPER LEVEL LOW OFF THE SOUTHEAST COAST...AND THEN BRINGS IT NORTHWESTWARD INTO THE CAROLINAS WEDNESDAY INTO THURSDAY. NOT REALLY BUYING INTO THAT SCENARIO YET. EVEN SO...STILL EXPECT TO HAVE DIURNAL SHOWERS AND THUNDERSTORMS THROUGH THE EXTENDED PORTION OF THE FORECAST. TEMPS EXPECTED TO REMAIN NEAR NORMAL...WITH HIGHS GENERALLY IN THE LOWER 90S...AND LOWS IN THE MID 70S. && .AVIATION... AVIATION CONCERNS WILL CONTINUE TO BE TS POSSIBILITY THIS AFTERNOON AND EVENING AND THE POTENTIAL FOR FOG AROUND SUNRISE. WILL LEAVE VFR CONDITIONS FOR THE TAF PERIOD WITH ONLY A BRIEF MVFR PERIOD IN AGS FROM 12Z TO 15Z. TS SHOULD NOT AFFECT TAF LOCATIONS THIS AFTERNOON. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
In the hours before
Local storm report, Jul 28, 5:36 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
536 PM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 9 S BISHOPVILLE 34.09N 80.23W
07/28/2006 LEE SC COUNTY OFFICIAL
TREES DOWN ON HIGHWAY 154 NEAR ST. CHARLES. REPORTED BY
LEE CO DISPATCH AND STATE DOT.
0500 PM TSTM WND DMG 6 SE BISHOPVILLE 34.15N 80.19W
07/28/2006 LEE SC COUNTY OFFICIAL
TREES DOWN NEAR THE TOWN OF WISACKY. REPORTED BY LEE CO
DISPATCH AND STATE DOT.
&&Local storm report, Jul 28, 7:48 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
748 PM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 1 E WINDSOR 33.48N 81.50W
07/28/2006 AIKEN SC BROADCAST MEDIA
SPOTTER REPORTED SIZEABLE PINE TREES DOWN IN THE VICINITY
OF AIKEN STATE PARK...JUST EAST OF WINDSOR.
&&
MOORELocal storm report, Jul 28, 8:20 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
820 PM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 4 NE ST. MATTHEWS 33.70N 80.73W
07/28/2006 CALHOUN SC COUNTY OFFICIAL
TREES DOWN NEAR FORT MOTTE. HAIL...SIZE UNKNOWN.
0615 PM TSTM WND DMG 5 NE ST. MATTHEWS 33.71N 80.72W
07/28/2006 CALHOUN SC UTILITY COMPANY
TREES DOWN ON POWER LINES NEAR FORT MOTTE.
&&The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:02 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington | 28 min |
| Jul 28, 9:17 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield | 43 min |
| Jul 28, 9:37 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 38 min |
| Jul 28, 9:39 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Lexington, Saluda | 51 min |
| Jul 29, 5:48 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 27 min |
| Jul 29, 6:31 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 29 min |
| Jul 29, 6:50 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry | 40 min |
| Jul 29, 7:31 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 44 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.